Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 24, 2010, 4:11 PM CST for Simpson County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2010, 4:11 PM CST (22:11 UTC)
- Expired
- Jan 24, 2010, 4:30 PM CST
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Simpson County, KY
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WFUS53 KLMK 242211
TORLMK
KYC213-242230-
/O.NEW.KLMK.TO.W.0001.100124T2211Z-100124T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 PM CST...
* AT 408 PM CST...THE PUBLIC REPORTED A TORNADO SOUTHWEST OF PRICES
MILL...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
PRICES MILL AROUND 415 PM CST...
PROVIDENCE AROUND 420 PM CST...
FRANKLIN AROUND 430 PM CST...
TWO BARNS WERE REPORTED DAMAGED BY THIS TORNADO ONE MILE SOUTH OF
ADAIRVILLE IN TENNESSEE. TAKE SHELTER NOW IF YOU ARE IN SOUTHWEST
SIMPSON COUNTY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
&&
LAT...LON 3669 8677 3677 8673 3673 8652 3665 8663
3665 8677
TIME...MOT...LOC 2210Z 233DEG 21KT 3666 8675
$$
131 follow-up statement
704
WWUS53 KLMK 242223
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM CST SUN JAN 24 2010
KYC213-242230-
/O.CON.KLMK.TO.W.0001.000000T0000Z-100124T2230Z/
SIMPSON KY-
423 PM CST SUN JAN 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR
SOUTHWESTERN SIMPSON COUNTY...
AT 421 PM CST...A POSSIBLE TORNADO WAS LOCATED NEAR PRICES
MILL..MOVING NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
FRANKLIN AROUND 430 PM CST...
THE PUBLIC REPORTED A TORNADO EARLIER WITH THIS CELL JUST SOUTH OF
THE STATE LINE IN TENNESSEE. TWO BARNS WERE REPORTED DAMAGED SOUTH
OF ADAIRVILLE IN TENNESSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.
&&
LAT...LON 3669 8677 3677 8673 3673 8652 3665 8663
3665 8677
TIME...MOT...LOC 2222Z 233DEG 19KT 3669 8670
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 24, 2:17 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 24, 2:17 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EST SUN JAN 24 2010 .SHORT TERM (TONIGHT AND MONDAY)... STRONG FULL LATITUDE CYCLONE CURRENTLY OVER THE CENTRAL PORTION OF THE CONUS. CURRENTLY...AN 885MB LOW IS OVER WISCONSIN WITH A COLD FRONT EXTENDING SOUTH ACROSS ILLINOIS AND EASTERN MISSOURI. WIDESPREAD WARM ADVECTION RAINS WILL EXIT THE BLUEGRASS AND LAKE CUMBERLAND AREAS BY MID TO LATE AFTERNOON. EIGHT HOUR RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES HAVE PRODUCED SWOLLEN STREAMS AND NUISANCE FLOODING TO OUR EASTERN COUNTIES. A FLOOD ADVISORY IS IN EFFECT FOR AREAS SOUTH AND EAST OF LEXINGTON THROUGH 5 PM. STEEPENING LAPSE RATES ACROSS WESTERN KENTUCKY AND ESPECIALLY SOUTH CENTRAL INDIANA HAVE LEAD TO THE DEVELOPMENT OF SHOWERS. ALTHOUGH LIGHT RAIN HAS ENDED WEST OF INTERSTATE 65...ADDITIONAL SCATTERED SHOWERS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE COLD FRONT WILL MOVE INTO SOUTHERN INDIANA THIS EVENING AND SLIDE SOUTHEAST OF LOUISVILLE AROUND MIDNIGHT. SOUTHERLY WINDS WILL SWITCH TO THE WEST AND INCREASE TO AROUND 15 MPH AS COLDER AIR ARRIVES. EXPECT A MOSTLY CLOUDY AND BLUSTERY DAY MONDAY WITH NEARLY STEADY OR SLOWLY FALLING TEMPERATURES AND WEST WINDS GUSTING UP TO AROUND 25 MPH. AFTER A DRY MORNING...FORECAST SOUNDINGS SHOW THAT STEEPENING LAPSE RATES AND A DEEPENING MOIST LAYER MAY CONTRIBUTE TO SOME SNOW FLURRIES OR LIGHT SNOW SHOWERS DURING LATE AFTERNOON AND EVENING HOURS. .LONG TERM (MONDAY NIGHT - SUNDAY)... MONDAY NIGHT - WEDNESDAY... THE FIRST WEATHER CONCERN IN THE LONG TERM WILL BE AN UPPER LEVEL LOW SWINGING DOWN FROM CANADA BEHIND TODAY/S LOW PRESSURE SYSTEM. THIS LOW WILL BRING A LIGHT SNOW TO THE AREA ESPECIALLY SOUTHERN INDIANA TO LOUISVILLE AREA TO THE BLUEGRASS MONDAY NIGHT. ACCORDING TO MODEL SOUNDINGS...PRECIP TYPE WILL BE ALL SNOW SO MOST EVERYONE IN THE FORECAST AREA (FA) SHOULD RECEIVE A LIGHT DUSTING. HOWEVER...MOISTURE FOCUS OVER THE NORTHERN AND EASTERN PORTIONS OF THE FA WILL ALLOW UP TO 1 INCH OF SNOW ACCUMULATION BY TUESDAY MORNING IN THESE AREAS. SNOW WILL COME TO AN END TUESDAY EVENING AND WE WILL REMAIN DRY WITH HIGH PRESSURE TO OUR SOUTH THROUGH WEDNESDAY. TEMPS WILL BE IN THE LOW 30S TO MID 40S FOR HIGHS WITH WED BEING THE WARMER DAY UNDER SOUTHERLY FLOW. LOW TEMPS WILL BE IN THE 20S AND LOW 30S. WEDNESDAY NIGHT - SUNDAY... ...SIGNIFICANT WINTER PRECIPITATION EVENT STILL ON TARGET FOR THURSDAY AND FRIDAY FOLLOWED BY COLDER TEMPERATURES... THE NEXT STORM SYSTEM WILL APPROACH THE AREA WED NIGHT. THIS SYSTEM FEATURES A NORTHERN STREAM COLD FRONT DROPPING INTO THE MIDWEST AROUND THE SAME TIME THAT A SOUTHERN STREAM SFC LOW KICKS EAST ACROSS THE GULF STATES. THE RESULT LOOKS TO BE A WINTRY WEATHER MAKER. THE GFS MODEL STILL REMAINS A BIT FLAKY...HOWEVER IT/S 6Z/12Z RUNS LOOK A LITTLE BETTER...MORE IN LINE WITH THE ECMWF. HAVE RELIED ON A COMBO OF THESE MODELS TO MAKE THE FORECAST. THE 12Z GEM IS QUITE A BIT SLOWER ON TIMING THAN THE ECMWF/GFS AVERAGE SO WILL USE IT SOMEWHAT LESS FOR THIS FORECAST. PRECIPITATION SHOULD START WED NIGHT/EARLY THURS AS RA OR RA/SN MIX. THE 12Z ECMWF AND GFS ARE IN DECENT AGREEMENT THAT THE COLD FRONT WILL COME BARRELING THROUGH THE AREA THURS AFTERNOON CHANGING PRECIP TYPE TO SNOW FROM NORTH TO SOUTH. PRECIP SHOULD BE ALL SNOW BY THURS NIGHT/EARLY FRIDAY WITH THE PRECIP MAX OCCURRING THEN OVER SOUTH CENTRAL KENTUCKY. MODELS THEN MOVE THE MOISTURE OUT GRADUALLY BY SAT ENDING AS LIGHT SCT SNOW SHOWERS. SO AS OF NOW...IT LOOKS LIKE SOUTH CENTRAL KENTUCKY MAY RECEIVE THE MOST SNOW FROM THIS SYSTEM. THERE ARE STILL MANY UNCERTAINTIES ASSOCIATED WITH THIS FORECAST. NORTHERN/SOUTHERN STREAM INTERACTIONS CAN BE DIFFICULT TO FORECAST. STAY TUNED FOR FUTURE FORECAST UPDATES! TEMPS WILL BE DEPENDENT ON SNOW COVER FRI-SUN...HOWEVER GENERALLY IT LOOKS LIKE TEMPS WILL RANGE FROM THE MID 30S THURS TO MID 20S FOR SAT. LOW TEMPS WILL BE IN THE TEENS AND 20S. && .AVIATION (18Z TAF ISSUANCE)... FOR LEXINGTON...WIDESPREAD RAIN WITH MVFR VISIBILITIES AND CIGS WILL CONTINUE THROUGH THE 19Z TO 20Z TIME PERIOD...AFTER WHICH PRECIPITATION WILL BECOME LIGHTER AND MORE SHOWERY THROUGH 06Z MONDAY. MVFR CEILINGS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. FOR BWG...RAIN HAS DIMINISHED TO JUST SPRINKLES OR DRIZZLE. CLOUDY SKIES WILL CONTINUE THROUGH LATE EVENING. CEILINGS WILL REMAIN MOSTLY MVFR...WITH OCCASIONAL BREAKS WITH VFR CIGS. SCATTERED SHOWERS WITH PERHAPS 30% COVERAGE MAY AFFECT THE BWG TAF SITE LATER THIS AFTERNOON AND EVENING. SDF REMAINS WEST OF THE WIDESPREAD AREA OF RAIN AFFECTING LEXINGTON. SKIES SHOULD REMAIN CLOUDY THROUGH THE LATE EVENING HOURS WITH MOSTLY MVFR CIGS. SCATTERED SHOWERS MAY AFFECT THE SDF TAF SITE THROUGH THE MID EVENING HOURS AS WELL. SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING AROUND 10 TO 15 MPH. A COLD FRONT WILL SWING WINDS TO THE WEST AROUND MIDNIGHT FOR BWG AND SDF...AND AROUND 02Z FOR LEXINGTON. WEST WINDS WILL CONTINUE THROUGH THE REST OF THE TAF PERIOD AROUND 10 TO 15 MPH WITH GUSTS EXCEEDING 20 MPH. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JSD LONG TERM.........AL AVIATION..........JSD
Hazardous weather outlook, Jan 24, 2:44 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 344 PM EST SUN JAN 24 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-252045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 344 PM EST SUN JAN 24 2010 /244 PM CST SUN JAN 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD RAIN EARLIER THIS AFTERNOON ACROSS THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND REGIONS HAVE LEAD TO SWOLLEN STREAMS AND MINOR FLOODING. WIDESPREAD RAIN HAS ENDED ACROSS THE AREA...AND ANY WATER ISSUES WILL BE ENDING THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS COLDER AIR BUILDS INTO THE REGION...SCATTERED RAIN OR SNOW SHOWERS WILL BE POSSIBLE ACROSS THE AREA DURING THE DAY ON MONDAY. PRECIPITATION WILL TRANSITION TO ALL SNOW MONDAY NIGHT. A MINOR ACCUMULATION...AN INCH OR LESS...WILL BE POSSIBLE BY TUESDAY MORNING. THE LATEST WEATHER DATA CONTINUES TO SHOW THE POSSIBILITY OF A SIGNIFICANT WINTER PRECIPITATION EVENT AFFECTING THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. BASED ON THE MOST RECENT SUITE OF WEATHER DATA...A MIX OF RAIN AND SNOW WILL DEVELOP ACROSS THE REGION ON WEDNESDAY NIGHT. THE MIX WILL CONTINUE ON THURSDAY EVENTUALLY TRANSITIONING TO ALL SNOW THURSDAY NIGHT. SNOW WILL CONTINUE THROUGH FRIDAY. AN ACCUMULATION OF SNOW IS VERY POSSIBLE WITH THIS SYSTEM. HOWEVER...THERE IS SOME UNCERTAINTY WITH REGARDS TO THE EVOLUTION AND TRACK OF THE SYSTEM. THEREFORE...FUTURE FORECASTS MAY CHANGE OVER THE NEXT FEW DAYS. IF YOU HAVE TRAVEL PLANS FOR LATER THIS WEEK...BE SURE TO MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. JSD/AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:19 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 18 hr |
| Jan 24, 12:45 PM CST | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 4 hr |
| Jan 24, 12:49 PM CST | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 4 hr |
| Jan 24, 12:51 PM CST | Areal Flood Advisory | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 1 more | 4 hr |
| Jan 24, 4:35 PM CST | Special Weather Statement | LMK | Simpson | 25 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.